Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 346, NWS Tulsa, OK

October 15, 2019Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2019, 4:17 PM CDT for Choctaw County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2019, 4:17 PM CDT (21:17 UTC)
Expired
Oct 15, 2019, 5:00 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 187 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

115 
WUUS54 KTSA 152117
SVRTSA
OKC023-152200-
/O.NEW.KTSA.SV.W.0346.191015T2117Z-191015T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
417 PM CDT Tue Oct 15 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Choctaw County in southeastern Oklahoma...

* Until 500 PM CDT.

* At 417 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Soper, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Hugo...                           Soper...
  Goodland...                       Grant...
  Ord...                            Frogville...
  Gay...                            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3391 9567 3389 9569 3388 9571 3390 9575
      3394 9580 3408 9567 3390 9528 3389 9528
      3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2117Z 307DEG 26KT 3397 9566 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
928 
WWUS54 KTSA 152138
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
438 PM CDT Tue Oct 15 2019

OKC023-152200-
/O.CON.KTSA.SV.W.0346.000000T0000Z-191015T2200Z/
Choctaw OK-
438 PM CDT Tue Oct 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL CHOCTAW COUNTY...

At 438 PM CDT, a severe thunderstorm was located 5 miles southwest of
Goodland, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Hugo...                           Goodland...
Grant...                          Ord...
Frogville...                      Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3391 9567 3393 9570 3402 9557 3390 9528
      3389 9528 3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2138Z 316DEG 12KT 3392 9561 

HAIL...1.00IN
WIND...60MPH
 
$$
308 
WWUS54 KTSA 152159
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT Tue Oct 15 2019

OKC023-152209-
/O.EXP.KTSA.SV.W.0346.000000T0000Z-191015T2200Z/
Choctaw OK-
459 PM CDT Tue Oct 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW COUNTY
WILL EXPIRE AT 500 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3387 9545 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3391 9567 3393 9570 3402 9557 3390 9528
      3389 9528 3388 9531 3389 9533 3387 9534
TIME...MOT...LOC 2159Z 307DEG 26KT 3384 9548 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:10 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 15, 3:10 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Tue Oct 15 2019

.DISCUSSION...
Cold front currently along the Interstate 44 corridor through NE
OK will sweep southward and clear the forecast area later tonight.
Pre-frontal wind shift and ill defined warm frontal zone mark the
more clear warm sector conditions across south central OK through
far SE OK. This area resides in a more favorable environment for
any severe storms with recent convection across SE OK able to
realize the ample instability. Further north the airmass preceding
the cold front does support some severe potential but to a lesser
degree. Veered wind profiles offer plenty of deep layer shear for
a few supercells, however low level winds remain meager favoring
the predominate svr threats as hail and wind.

Sfc high builds into the region Wed offering a cool down. Low
temps Wed night realize strong radiational effects which remains
a weak area within The National Blend of Models guidance.

Return flow and warmer temps return Thursday with breezy south
winds Friday allowing meager moisture return ahead of a fast
moving weak wave on Saturday. This will mark the next chance of
precip with a potential stronger wave arriving into the Plains on
Sunday. The degree of moisture return ahead of this system is an
uncertainty and what corridor of instability does develop will
likely be narrow. Strong forcing along the advancing cold front
will increase precip chances Sunday into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  63  42  73 /   0   0   0   0
FSM   46  65  43  73 /  30   0   0   0
MLC   45  65  40  74 /  20   0   0   0
BVO   40  63  37  73 /   0   0   0   0
FYV   40  59  35  68 /  20   0   0   0
BYV   41  61  37  68 /  20   0   0   0
MKO   44  63  40  72 /  10   0   0   0
MIO   40  60  39  69 /   0   0   0   0
F10   44  64  41  73 /   0   0   0   0
HHW   48  67  42  72 /  40   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Oct 15, 12:54 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1254 PM CDT Tue Oct 15 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1254 PM CDT Tue Oct 15 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...After 3 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A cold front is just entering northeast Oklahoma this afternoon,
extending from Foraker and Pawnee southwest into central
Oklahoma. Showers or areas of drizzle are possible along the
frontal zone in northeast Oklahoma as it passes through the area.

Showers and thunderstorms are expected to develop by mid to late
afternoon across mainly southeast Oklahoma into west central
Arkansas. The highest potential for any severe weather will be
across far southeast Oklahoma. Isolated large hail or damaging
wind gusts will be possible with the strongest storms. Elevated
showers and storms will be possible north of the front across
portions of northeast Oklahoma and northwest Arkansas through this
afternoon.

The front will pass through the area tonight, with gusty north
winds behind it and temperatures falling into the 40s and 50s by
midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Seasonable temperatures are expected Wednesday through Friday.
The next chance for showers and thunderstorms will be Friday night
into Saturday. Higher thunderstorm chances will exist Sunday
night into early Monday as a strong upper level storm system and
associated cold front move into the area.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Oct 15, 3:46 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT Tue Oct 15 2019

OKZ049-053-152130-
Choctaw OK-Pushmataha OK-
346 PM CDT Tue Oct 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND NORTH
CENTRAL CHOCTAW COUNTIES UNTIL 430 PM CDT...

At 345 PM CDT, a strong thunderstorm was located 6 miles west of
Kellond, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Rattan...
Kent...                           Kellond...
Messer...                         Darwin...
Speer...                          Dela...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3411 9573 3416 9578 3433 9578 3429 9538
      3403 9547
TIME...MOT...LOC 2045Z 283DEG 19KT 3424 9576
Special weather statement, Oct 15, 4:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 PM CDT Tue Oct 15 2019

OKZ053-152145-
Choctaw OK-
403 PM CDT Tue Oct 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 445
PM CDT...

At 403 PM CDT, a strong thunderstorm was located over Soper, moving
southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Soper...
Goodland...                       Grant...
Ord...                            Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3389 9551 3388 9554 3388 9555 3391 9555
      3393 9556 3393 9559 3394 9560 3392 9561
      3391 9564 3397 9578 3410 9571 3405 9544
      3387 9550
TIME...MOT...LOC 2103Z 296DEG 16KT 3403 9569

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:46 PM CDTSpecial Weather StatementTSAChoctaw44 min
Oct 15, 4:03 PM CDTSpecial Weather StatementTSAChoctaw42 min
Oct 15, 4:29 PM CDTSpecial Weather StatementTSAChoctaw31 min
Oct 15, 6:25 PM CDTSpecial Weather StatementTSAPittsburg35 min
Oct 15, 6:41 PM CDTSpecial Weather StatementTSAChoctaw34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.